MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Dyspnea (1816); Muscle Weakness/Atrophy (1967); Pneumonia (2011); Dizziness (2194); Lethargy (2560)
Date of Event 07/01/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient had weakness, lethargy, shortness of breath, and lightheadedness in the setting of pulmonary embolism and pneumonia with subsequent transition to comfort care at the patient's request.The patient passed away on comfort care.The outcome was not considered device or therapy related.An autopsy was not performed.The device was not explanted and will not be returned for evaluation.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number: (b)(6) and the reported patient outcome could not be conclusively established through this evaluation.The device was not explanted and would not be returned for evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate ii lvas ifu, rev.A is currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including peripheral thromboembolic events and death, that may be associated with the use of the heartmate ii left ventricular assist system.Section 6, ¿patient care and management,¿ lists thromboembolism as a potential late postimplant complication.Under ¿anticoagulation," this section also provides the recommended anticoagulation regimen, including international normalized ratio (inr) range, as well as suggested anticoagulation modifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22508687
Report Number2916596-2025-04602
Device Sequence Number15769351
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)210726
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/26/2021
Device Model Number107801
Device Catalogue Number107801
Device Lot Number6915863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexMale
Patient Weight95 KG